MAUDE Adverse Event Report: BECTON DICKINSON GMBH BD BBL¿ SCHAEDLER AGAR WITH VITAMIN K1 AND 5% SHEEP BLOOD; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON GMBH BD BBL¿ SCHAEDLER AGAR WITH VITAMIN K1 AND 5% SHEEP BLOOD; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 254102
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ schaedler agar with vitamin k1 and 5% sheep blood biological contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "agar was found contaminated.".
 
Additional Manufacturer Narrative
Investigation summary.It was reported a plate being affected by contamination.The complaint history has been reviewed for a period of 12 months and no similar issue was registered for this complained batch number.The batch history review did not indicate any discrepancies.All release testing was satisfactory and no deviations were observed.The retain samples were reviewed and no deviation could be detected.Neither return samples nor pictures illustrating the issue were shared.At this stage of our investigation, we have excluded any systemic failure in our manufacturing process.This product does not have an sal (sterility assurance level) claim.It is filled aseptically, therefore an occurrence of a contamination event cannot be entirely ruled out.Please note that the valid standard for these products is din en 12322 "in vitro diagnostic medical devices - culture media for microbiology".According to this standard the contamination rate for each product lot must not exceed 4.9%.Based upon our continuous monitoring, we derive a contamination rate that falls below this specified value.According to our high quality standard, we only release product batches to the market with an aql (acceptable quality level) = 1.5.Although this contamination level is very low, we cannot completely exclude that a customer may receive contaminated plates.Based on the above mentioned evaluation and since neither pictures nor samples were provided to run the analysis, the complaint was not confirmed for contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ SCHAEDLER AGAR WITH VITAMIN K1 AND 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON GMBH
8-12 tullastrasse
heidelberg 69126
GM  69126
Manufacturer (Section G)
BECTON DICKINSON GMBH
8-12 tullastrasse
heidelberg 69126
GM   69126
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13339115
Report Number9680577-2022-00013
Device Sequence Number14478221
Product Code JSG
UDI-Device Identifier10382902541025
UDI-Public10382902541025
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/24/2022
Device Model Number254102
Device Catalogue Number254042
Device Lot Number1306914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown